MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PLUTO PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PLUTO PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The diamondback 360® peripheral orbital atherectomy system instructions for use manual states that thrombus is a potential adverse event that can occur with use of the system.Additional input was requested from the physician regarding whether csi caused or contributed to the reported observation of thrombus, but no reply was received.Therefore, the event is being reported.Device analysis conclusion: the oad and guide wire were received at csi for analysis.The wire was engaged in the oad, but the exposed section of wire did not appear damaged.Presence of biological material was noted on the oad crown and between the crown and driveshaft tip bushing.Examination of the areas of adhered material did not reveal any damage that would have contributed to the material accumulation.The morphology and exact root cause of the accumulation is unknown.There were no observations of damage or abnormalities that would have contributed to the reported complaint of thrombus.The oad was tested and functioned as intended.At the conclusion of the device analysis investigation, the report that the oad became stuck on the wire was confirmed.The reported observation of thrombus during the procedure could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Thrombus was observed in the tibioperoneal trunk following use of a stealth orbital atherectomy device.The patient was treated overnight with tissue plasminogen activator.The thrombus was then extracted successfully with an additional non-csi device.The oad reportedly also became stuck on the viperwire, though that event is not considered a reportable malfunction.

Brand Name
STEALTH PLUTO PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11197366
Report Number3004742232-2021-00012
Device Sequence Number642809
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)220831(10)339461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number339461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;